CSN Login
Members Online: 16

Erbitux anyone?

ahende9
Posts: 7
Joined: Mar 2010

Hi,

I am a 30 y.o. female with a diagnosis of stage 4, metastic squamous cell carcinoma with occult primary. Although there has been no luck with finding the primary, we are fairly confident that it is most likely head/neck cancer. So far, I have gone through 6 rounds of chemo (cisplatin, taxotere and 5-fu combo) and now my doc is recommending beginning a new targeted therapy plan using Erbitux weekly indefinitely...given that my scans look clear next week. I was wondering if there was anyone else who has used Erbitux after their treatment. What was your experience with it? How long were you on it? My doc has told me that a severe acne rash typically comes with this drug and that it's a good thing, meaning the drug is working. I'd appreciate any insight on your experiences with the drug and any side effects.

Angie

Scambuster's picture
Scambuster
Posts: 975
Joined: Nov 2009

HI Angie,

I had Erbitux September 2009 for SCC of the tonsil. It was the only Chemo I had. They usually start with a 'Load Dose' i.e. twice the normal dose, and then each week you receive the standard dose based on your body weight. It took about 1 - 1 /12 hours for the IV infusion each time. My corse ran for 7 weeks.

About week 3 - I got 'The Rash'. Mine was only on the face and yes sort of like acne. It got a bit sore in the corner areas i.e. corners of your nostrils/nose. It only lasted a week or so then cleared up. I used a topical antibiotic cream. That was the only notable effect.

As I was going through Rads at the same time it was hard to tell what was causing what but I assume the rads caused a lot more side effects than Erbitux.

Hope this bit of info helps.

Regds
Scambuster

ahende9
Posts: 7
Joined: Mar 2010

Thanks for the info on your experience with Erbitux. Always good to have an idea of what other's experience rather than just reading the "side effects" from articles.

Angie

par
Posts: 23
Joined: Oct 2009

I had 8 treatments in 2009.a little acne after 3 treatments some sickness after first treatment.They can give you benadryl and other drugs to help with that you just really need to stress to them that you need it during each treatment.

Fire34
Posts: 352
Joined: Feb 2010

Angie
I was also on Erbitux. I had 13 treatments of 500mg over 1 hour. My Erbitux treatments were combined with Taxol & Carboplatin, and then 5 alternating weeks with 5FU & hydroxyurea. As par said they give you drugs to counteract the reaction a little. My rash was all over the right side of my chest still has remnants of the rash and pretty much everywhere else you could think of. I was also given an antibiotic ointment to help control it. the worst part for was to try and not scratch. All the nurses where I went advised that the rash shows it is working. Best Wishes & Prayers
Dave

Clearblue
Posts: 188
Joined: Apr 2010

My wife is on Erbitux only. She has had two infusions.
Four days after the first infusion she started getting achne spots on her face, forehead and a little on her back. Today, 10 days later, she has achne spread to her chest, upper back and scalp.
At the moment we have been given antihystemine only , but if it worsens, we might get an oral antibiotic as its important to prevent infection.
If nayone has dealt with achne on scalp and has used any type of hairwash , we're anxiouse to hear.
HAng in there
Clearb.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network